Author Topic: Withdrawal for a long time, low dose Xanax user?  (Read 1327 times)

[Buddie]

Withdrawal for a long time, low dose Xanax user?
« on: November 20, 2010, 06:48:10 pm »
I've been on between .5 and .75 mg of Xanax for 8 years. Will w/d be easier for me than someone coming from a high dose, or because I've been on it so long, will it be just as hard? I've already noticed insomnia and jitters when I tried to go down to .375 per day. I'm at .4375 today and holding.  I'm trying to decide if I should just taper off, .0625 (1/4 of a .25 mg pill) at a time, or use the titration method.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #1 on: November 20, 2010, 08:39:57 pm »
There's really no way to know how hard you'll be hit with this, I've seen long term users and short suffer equally.  I came off of a high dose cold turkey, and yet my suffering while intense has been more short lived than some others.  I'd say that feeling as you do, it's likely this is going to take awhile to get past.

Many folks swear by the titration method, others dry cut their way to freedom, but all methods come with symptoms.  The best thing you can do for yourself is to read the Ashton Manual to get a better understanding of what's happening to your body and come here to find the validation we all need for what we're going through.  Not many in our real lives get this.  :(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #2 on: November 20, 2010, 09:41:55 pm »
I was on .25 2xday for 10 yrs...tried to taper twice....not good....Valium taper was the best for me...I was apprehensive...But it worked wonders...    :)    Didnt have all the bad interdose withdrawals....   And boy did i ever have then trying to taper xanax....
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #3 on: November 20, 2010, 11:21:46 pm »
I've been on between .5 and .75 mg of Xanax for 8 years. Will w/d be easier for me than someone coming from a high dose, or because I've been on it so long, will it be just as hard? I've already noticed insomnia and jitters when I tried to go down to .375 per day. I'm at .4375 today and holding.  I'm trying to decide if I should just taper off, .0625 (1/4 of a .25 mg pill) at a time, or use the titration method.

May I suggest starting with the dry cutting method - less fuss - and switching to titration later if symptoms become unmanageable.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #4 on: November 21, 2010, 12:48:40 am »
I used dry cutting, then titration as I got to the lower doses. Titration allowed me to get really low before stepping off, which I feel helped me have an easier landing.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #5 on: November 21, 2010, 01:58:45 am »
Thanks so much for the advice.  I think I will dry cut as long as I can tolerate it and then titrate if it seems with dry cutting I can't reduce the dosage without intolerable w/d symptoms. I'm going to try getting back to .375 but stack most of the dose at night so I can delay insomnia as long as possible. Cross your fingers... 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #6 on: November 21, 2010, 02:01:45 am »
Good luck!  How long have you been on the Neurontin?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #7 on: November 21, 2010, 02:34:20 am »
On Neurontin 6 or 7 years. Complicating matters is a chronic pelvic pain problem caused by the muscle clenching my anxiety produces. So added to the usual w/d symptoms may be additional Pelvic pain. I use the Neurontin to counter a hives-like pain associated with the pelvic pain. However, I've been meditating an hour a day for the past 9 months, have learned how to relax, and think I now have a good perspective on the anxiety and pain. I think the benzos may be a part of the pain problem which is why I want to try getting off them (even though benzos are one of the few acknowledged pain relief meds for pelvic pain sufferers like myself).
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #8 on: November 21, 2010, 02:46:33 am »
You have a complicated situation, I'm sorry you're in pain.  I asked about the Neurontin because there are Dr's who prescribe it for benzo withdrawal symptoms, and it seems to exacerbate an already unfortunate process. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Withdrawal for a long time, low dose Xanax user?
« Reply #9 on: November 21, 2010, 04:54:53 pm »
As I understand it Neurontin can be difficult to come off, too.  Tackle one med at a time.  Xanax, for me, caused alot of muscle tightening.  By the way, I dry-cut all the way off Xanax.  It was pretty intense so you may want to think about titration if it gets a little rough.

[...]  xo
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.